MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the neck of the exeter stem was broken insitu, therefore the implant was extracted and replaced with a new exeter stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed via product inspection.Method & results -product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 24-apr-2020.This inspection indicated "the stem was returned in the fractured condition.Damage consistent with the cement mantle breakdown process was observed on the stem.Damage consistent with explantation was also observed on the stem and fracture surfaces.The fracture surface was obscured by post fracture abrasion as well as explantation damage.The fracture initiated on the superior surface and propagated inferiorly.The distal portion of the stem was analyzed further using a scanning electron microscope." material analysis: material analysis of the returned device noted the following: the returned stem had fractured in fatigue; with the fracture propagating inferiorly and final fracture occurring in overload.Damage consistent with the cement mantle breakdown process was observed on the stem.Xrf showed that the stem and head chemistries were consistent with their respective drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that the returned stem had fractured in fatigue; with the fracture propagating inferiorly and final fracture occurring in overload.Damage consistent with the cement mantle breakdown process was observed on the stem.Xrf showed that the stem and head chemistries were consistent with their respective drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the neck of the exeter stem was broken in situ, therefore the implant was extracted and replaced with a new exeter stem.

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9627856
Report Number0002249697-2020-00158
Device Sequence Number2768412
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-441
Device Catalogue Number0580-1-441
Device Lot Number3327812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;